Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 21, 2021, 4:37 AM EDT for Jay County, Indiana; Allen County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 4:37 AM EDT (08:37 UTC)
- Expired
- Jun 21, 2021, 5:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
Counties Jay County, IN, Allen County, OH
The radar
The Northern Indiana radar (KIWX), 125 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted.
519
WWUS83 KIWX 210837
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
437 AM EDT Mon Jun 21 2021
INZ027-033-034-OHZ016-024-025-210915-
Jay-Blackford-Adams-Allen-Putnam-Van Wert-
437 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BLACKFORD...SOUTHEASTERN ADAMS...JAY...SOUTHERN PUTNAM...SOUTHEASTERN
VAN WERT AND ALLEN COUNTIES...
At 437 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southeast of Bowling Green to
near Dunkirk. Movement was southeast at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Lima, Delphos, Portland, Ottawa, Bluffton, Fort Shawnee, Dunkirk,
Spencerville, Columbus Grove, Elida, Redkey, Pandora, Glandorf,
Spencerville In Allen County, Westchester, Center, Cairo, Fort
Jennings, Harrod and Beaverdam.
This includes Interstate 75 between mile markers 119 and 141.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4038 8522 4038 8535 4113 8388 4064 8388
4064 8411 4066 8422 4069 8422 4068 8446
4073 8446 4072 8468 4065 8480 4031 8481
4031 8522
TIME...MOT...LOC 0837Z 297DEG 46KT 4127 8354 4039 8530
$$
HAIL...0.25
WIND...50MPH
FISHERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 21, 4:08 AM EDT, 29 minutes earlier.
Area forecast discussion, Jun 21, 4:08 AM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 408 AM EDT Mon Jun 21 2021 .SYNOPSIS... Issued at 339 AM EDT Mon Jun 21 2021 Severe storms were moving east and will move out of the area early this morning as a cold front moves southeast. Much cooler weather is ahead tonight and Tuesday. Most lows tonight will be near 45 with highs Tuesday near 70. Turning much warmer later this week with another round of thunderstorms Friday into Saturday. && .SHORT TERM...(Today and Tonight) Issued at 339 AM EDT Mon Jun 21 2021 Severe storms were moving east early this morning producing sporadic (mainly) wind damage across the area. Bowing segments may still produce an isolated tornado. The storms will move out of northwest Ohio before 8 AM EDT, although some lingering showers may persist mostly south of Highway 30. Much cooler weather behind the cold front will allow lows to fall to near 45 over most areas tonight. && .LONG TERM...(Tuesday through Sunday) Issued at 339 AM EDT Mon Jun 21 2021 Much warmer air will return by Thursday followed by increasing chances for storms Friday and Saturday. A very strong upper level system is expected to bring another round of widespread rain. Given upper level support and moisture available, event total rainfall amounts will likely be between 1 and 2 inches. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 138 AM EDT Mon Jun 21 2021 A line of strong to severe storms ahead of a cold front, just west of the KSBN terminal as of 540Z, will progress eastward to KFWA over the next few hours. So far, wind gusts to 30 to 50 mph have been reported with this line, in addition to low end MVFR ceilings and IFR visibilities, so have a tempo group at KSBN/KFWA to account for the line passage. Behind the cold front, winds shift to the northwest at 15 to 25 knots or so and ceiling heights linger around MVFR. Some of the guidance suggests that we could even see a period of IFR ceiling heights (both sites), but confidence wasn't high enough to include in the TAF at this time. Conditions improve to VFR by Monday afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through late tonight for INZ003. MI...Beach Hazards Statement through late tonight for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 20, 2:32 PM EDT, 14 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 232 PM EDT Sun Jun 20 2021 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-211845- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 232 PM EDT Sun Jun 20 2021 /132 PM CDT Sun Jun 20 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are expected late this afternoon into tonight. Severe thunderstorms are possible, especially late this afternoon and evening with large hail, damaging winds and isolated tornadoes the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Chances for thunderstorms return Friday. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed late this afternoon into tonight. INZ003-MIZ077-211845- La Porte-Berrien- 232 PM EDT Sun Jun 20 2021 /132 PM CDT Sun Jun 20 2021/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT /1 AM CDT/ MONDAY THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Thunderstorms are expected late this afternoon into tonight. Severe thunderstorms are possible, especially late this afternoon and evening with large hail, damaging winds and isolated tornadoes the main threats. Chances for thunderstorms return Friday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Chances for thunderstorms return Friday. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed late this afternoon into tonight. LMZ043-046-211845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 232 PM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT MONDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Severe thunderstorms are possible late this afternoon into tonight. Winds and waves may be higher in the vicinity of storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Chances for thunderstorms return Friday.
In the hours before
Local storm report, Jun 21, 3:29 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG 1 E OSCEOLA 41.67N 86.06W
06/21/2021 ELKHART IN PUBLIC
SMALL TREE LIMBS BROKEN.
&&
MCDLocal storm report, Jun 21, 3:31 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG 1 SSE HILLSDALE 41.92N 84.63W
06/21/2021 HILLSDALE MI PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
MCDLocal storm report, Jun 21, 3:41 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG FREMONT 41.73N 84.93W
06/21/2021 STEUBEN IN EMERGENCY MNGR
DAMAGE TO ROOFS AND NUMEROUS TREES DOWNED.
&&Local storm report, Jun 21, 3:42 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 AM TSTM WND GST 2 S HALLOCK 41.50N 84.56W
06/21/2021 M41 MPH WILLIAMS OH MESONET
STATION ID: KOHBRYAN2.
&&
MCDSpecial weather statement, Jun 21, 4:11 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
411 AM EDT Mon Jun 21 2021
INZ018-023>027-032>034-OHZ004-005-015-016-024-025-210845-
Miami-Huntington-Blackford-Adams-Wabash-Jay-Wells-Allen-Grant-Henry-
Defiance-Van Wert-Allen-Putnam-Paulding-
411 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WABASH...
NORTHERN GRANT...SOUTHERN HUNTINGTON...SOUTHERN ALLEN...BLACKFORD...
WELLS...ADAMS...NORTHERN JAY...SOUTHEASTERN MIAMI...PUTNAM...
SOUTHEASTERN DEFIANCE...HENRY...NORTHWESTERN ALLEN...PAULDING AND VAN
WERT COUNTIES...
At 411 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mcclure to 7 miles northeast of
Convoy to near Van Buren. Movement was east at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fort Wayne, Marion, Defiance, New Haven, Van Wert, Bluffton, Decatur,
Napoleon, Delphos, Hartford City, Ottawa, Berne, Ossian, Paulding,
Columbus Grove, Leipsic, Montpelier, Deshler, Antwerp and Kalida.
This includes the following highways...
Interstate 469 between mile markers 0 and 6, and between mile
markers 9 and 20.
Interstate 69 in Indiana between mile markers 261 and 293.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4087 8404 4069 8446 4073 8446 4073 8480
4054 8480 4039 8513 4062 8601 4106 8502
4138 8449 4137 8388 4099 8388
TIME...MOT...LOC 0811Z 283DEG 46KT 4141 8392 4098 8459 4056 8555
HAIL...0.25IN
WIND...50MPH
MARSILISpecial weather statement, Jun 21, 4:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
437 AM EDT Mon Jun 21 2021
INZ027-033-034-OHZ016-024-025-210915-
Jay-Blackford-Adams-Allen-Putnam-Van Wert-
437 AM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BLACKFORD...SOUTHEASTERN ADAMS...JAY...SOUTHERN PUTNAM...SOUTHEASTERN
VAN WERT AND ALLEN COUNTIES...
At 437 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southeast of Bowling Green to
near Dunkirk. Movement was southeast at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Lima, Delphos, Portland, Ottawa, Bluffton, Fort Shawnee, Dunkirk,
Spencerville, Columbus Grove, Elida, Redkey, Pandora, Glandorf,
Spencerville In Allen County, Westchester, Center, Cairo, Fort
Jennings, Harrod and Beaverdam.
This includes Interstate 75 between mile markers 119 and 141.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4038 8522 4038 8535 4113 8388 4064 8388
4064 8411 4066 8422 4069 8422 4068 8446
4073 8446 4072 8468 4065 8480 4031 8481
4031 8522
TIME...MOT...LOC 0837Z 297DEG 46KT 4127 8354 4039 8530
HAIL...0.25
WIND...50MPH
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:20 PM EDT | Special Weather Statement | IWX | LaGrange | 25 min |
| Jun 20, 11:39 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 22 min |
| Jun 21, 12:02 AM EDT | Special Weather Statement | IWX | LaGrange | 28 min |
| Jun 21, 12:18 AM EDT | Special Marine Warning | IWX | 117 min | |
| Jun 21, 12:47 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 43 min |
| Jun 21, 1:21 AM EDT | Tornado Warning | IWX | LaPorte | 24 min |
| Jun 21, 1:30 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 1 more | 45 min |
| Jun 21, 1:31 AM EDT | Tornado Warning | IWX | LaPorte, Starke | 29 min |
| Jun 21, 2:13 AM EDT | Special Weather Statement | IWX | Elkhart, Fulton, Kosciusko, LaGrange, Marshall, Noble | 47 min |
| Jun 21, 2:26 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 21 min |
| Jun 21, 2:49 AM EDT | Special Weather Statement | IWX | DeKalb, Kosciusko, Noble, Steuben, Wabash, Whitley | 26 min |
| Jun 21, 3:25 AM EDT | Special Weather Statement | IWX | Allen, DeKalb, Huntington, Miami, Wabash, Wells and 1 more | 35 min |
| Jun 21, 4:11 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Huntington, Wells | 34 min |
| Jun 20, 8:43 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 32 min |
| Jun 20, 9:13 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 47 min |
| Jun 20, 9:56 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 34 min |
| Jun 20, 11:32 PM EDT | Special Weather Statement | IWX | Putnam | 43 min |
| Jun 21, 3:39 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 38 min |
| Jun 20, 8:11 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 37 min |
| Jun 20, 8:57 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 33 min |
| Jun 20, 9:38 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 52 min |
| Jun 20, 9:57 PM EDT | Tornado Warning | IWX | Branch, Hillsdale | 33 min |
| Jun 20, 10:15 PM EDT | Tornado Warning | IWX | Branch, Hillsdale | 45 min |
| Jun 20, 10:57 PM EDT | Special Weather Statement | IWX | Berrien | 33 min |
| Jun 20, 11:37 PM EDT | Special Weather Statement | IWX | Cass | 23 min |
| Jun 20, 11:47 PM EDT | Special Weather Statement | IWX | Cass | 28 min |
| Jun 21, 12:37 AM EDT | Severe Thunderstorm Warning | IWX | Berrien | 38 min |
| Jun 21, 1:26 AM EDT | Tornado Warning | IWX | Berrien, Cass, Saint Joseph | 34 min |
| Jun 21, 1:58 AM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 34 min |
| Jun 21, 2:35 AM EDT | Special Weather Statement | IWX | Branch, Hillsdale | 55 min |
Nearby
Special Weather Statements in Indiana, 2021Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.